Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 163, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 9, 2007, 1:12 PM CDT for Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 1:12 PM CDT (18:12 UTC)
- Expired
- Jul 9, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 091813 FFWSGF MOC213-100000- /X.NEW.KSGF.FF.W.0163.070709T1812Z-070710T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 700 PM CDT. * AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR HAS INDICATED THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF THE COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BRANSON...FORSYTH...HOLLISTER...MERRIAM WOODS...ROCKAWAY BEACH AND TANEYVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3680 9279 3651 9279 3651 9331 3680 9331 $$ HATCH
1 follow-up statement
000 WGUS73 KSGF 092330 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT MON JUL 9 2007 MOC213-092340- /X.CAN.KSGF.FF.W.0163.000000T0000Z-070710T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TANEY MO- 630 PM CDT MON JUL 9 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TANEY COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3680 9279 3651 9279 3651 9331 3680 9331 $$ HATCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:05 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 9, 1:05 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT MON JUL 9 2007 .UPDATE... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND EAST OF AN OSAGE BEACH TO GALENA LINE EARLY THIS AFTERNOON. THE STORMS SHOW SLOW NORTHEAST MOVEMENT AND BASED ON SURFACE OBSERVATIONS AND RADAR RAINFALL ESTIMATES...PRODUCE ONE TO TWO INCHES OF RAIN IN ABOUT A 30 MINUTE TIME PERIOD. THE STORM OVER WESTERN DENT HAD A 45 DBZ CORE TO 35 KFT...BUT CALLS TO THE AREA INDICATE NO SEVERE WIND GUSTS OR HAIL WITH THE STORM. OTHER STORMS OVER TANEY/STONE COUNTIES SEEM TO BE A LITTLE LESS INTENSE WITH RESPECT TO DBZ HEIGHT...HOWEVER...CELL MERGERS WILL LIKELY ENHANCE RAINFALL RATES...SO COULD SEE SOME FLOODING IN THIS AREA IF STORMS PERSIST. TERRY && .PREVIOUS DISCUSSION.../225 AM CDT MON JUL 9 2007/ LOW LEVEL MOISTENING OCCURRED IN THE WAKE OF SURFACE HIGH PRESSURE SHIFTING EAST OF THE AREA. DEW POINTS ARE BACK INTO THE UPPER 60S AND LOWER 70S UNDERNEATH A VERY DRY MID LEVEL ATMOSPHERE. WATER VAPOR SHOWS A CIRCULATION DIRECTLY OVER SOUTHWEST MISSOURI THAT WILL LIKELY TRIGGER SHOWERS AND THUNDERSTORMS IN SOME AREAS THIS AFTERNOON. PRECIP CHANCES FOR TODAY WERE THE INITIAL FORECAST CHALLENGE IN THIS MORNINGS ANALYSIS. THEN THE FOCUS SHIFTED TOWARD THE REST OF THE WORK WEEK AS AN UNORGANIZED AND UNSETTLED PATTERN WILL PLAY OUT AT LEAST THROUGH WEDNESDAY. SHORT TERM (TODAY - WEDNESDAY)... JUDGING BY WATER VAPOR IMAGERY...THE BEST MID LEVEL MOISTENING WILL OCCUR OVER SOUTHERN AND SOUTHCENTRAL MISSOURI TODAY. THIS DEEPER MOISTURE IN CONJUNCTION WITH AN UPPER SHEAR AXIS SETTING UP IN THIS SAME AREA WILL FAVOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OUT TOWARD WEST PLAINS AND SALEM. BY MID DAY...THE SHEAR AXIS BECOMES POSITIONED FROM BULL SHOALS LAKE UP TO ROLLA. WITH GOOD DESTABILIZATION AND THE PREVIOUSLY MENTIONED MID LEVEL MOISTENING...RAIN WILL BE LIKELY IN AREAS ALONG AND EAST OF THIS LINE. HAVE RAISED POPS FOR WEST PLAINS AND SURROUNDING AREAS TO THE LIKELY CATEGORY...WHICH IS WELL ABOVE MAV GUIDANCE. AREAS WEST OF THE SHEAR AXIS CONTINUE TO EXPERIENCE MID LEVEL (700-300) R.H. VALUES OF 25% OR BELOW. DESPITE THE INSTABILITY AND MOISTURE WITHIN THE LOWER TROP...THIS DRY AIR WILL WORK ON AFTERNOON UPDRAFTS/CU. CAN NOT COMPLETELY RULE OUT ISOLATED SHOWERS WEST OF THE SHEAR AXIS...BUT MOST LOCATIONS SHOULD REMAIN DRY. WITH THIS IN MIND...TEMPERATURES WILL BE WARMEST IN THE NORTHWEST HALF OF THE CWA. FOR TONIGHTS PERIOD...THE WRF SUGGESTS THAT THERE MAY BE SOME POTENTIAL FOR STORMS ACROSS EASTERN KANSAS AND WESTERN MISSOURI. BASICALLY THERE IS AN ONGOING CLUSTER OF STORMS OVER WESTERN KANSAS THAT IS PROGGED BY THE WRF TO PROGRESS EAST THROUGH THE DAY. IT APPEARS AS THOUGH OUTFLOW BOUNDARIES COULD REACH THE WESTERN CWA BY THIS EVENING AND FIRE OFF CONVECTION. THERE SEEMS TO BE CONSENSUS WITH OFFICES TO MY WEST TO LEAN THE FORECAST WITH THE WETTER WRF. ILL KEEP POPS CONSERVATIVE AT THIS POINT...BUT NOT QUITE AS DRY AS THE MAV SUGGESTS. DAY SHIFT WILL NEED TO MONITOR TODAYS CONVECTION IN ORDER TO EITHER LOWER OR INCREASE CHANCES IN TONIGHTS PERIOD. I WILL SAY THAT THE WRF IS VERIFYING MUCH BETTER WITH THE ONGOING KANSAS CONVECTION...HOWEVER...IVE GOT A FEELING THAT THE DRIER GFS WILL LIKELY VERIFY TONIGHTS PERIOD FOR THE WRONG REASONS. THE ONE ITEM THAT WE CAN BECOME A LITTLE MORE CONFIDENT IN REGARDS THE PROGRESSION OF THE SURFACE FRONT. WITH THE MORE AMPLIFIED PATTERN EVOLVING ALONG WITH AN UNSEASONABLY STRONG SURFACE HIGH OVER CANADA...THE FRONT APPEARS TO PUSH ALL THE WAY THROUGH SOUTHERN MISSOURI WEDNESDAY AND WEDNESDAY NIGHT. WILL INCREASE POPS WITHIN THESE PERIODS. NEAR 100% AREAL COVERAGE SHOULD OCCUR AT SOME POINT WHEN CONSIDERING THE HIGH MOISTURE CONTENT COMBINED WITH THE FRONTAL FORCING. SHORTWAVE ACTION ALONG THE FRONT COULD ALSO ENHANCE PRECIPITATION. THE ONLY PROBLEM IS TRYING TO PINPOINT WHICH PERIODS WILL RECEIVE THE 100% COVERAGE AND IN WHAT AREAS. LONG TERM (THURSDAY - SUNDAY)... HEADING INTO THURSDAY...THE LATEST GFS STALLS OUT THE PREVIOUSLY MENTIONED SURFACE FRONT OVER NORTHERN ARKANSAS. THIS SOLUTION IS FAVORED BY CLIMATOLOGY...WHICH WILL ALLOW FOR ADDITIONAL RAIN CHANCES FOR FAR SOUTHERN MISSOURI. WILL KEEP LOW POPS GOING FOR CENTRAL MISSOURI. NOCTURNAL SOUTHERLY FLOW BRINGS THE FRONT BACK INTO MISSOURI BY FRIDAY MORNING...WHICH WOULD LIKELY BECOME A FOCUS FOR SHOWER AND THUNDERSTORM CHANCES OVER MUCH OF THE CWA. NEXT WEEKEND COULD STAY ACTIVE AS WELL. MODELS SUGGEST ANOTHER FRONTAL PASSAGE SOMETIME DURING THIS PERIOD. LONG RANGE GUIDANCE SUGGESTS THAT THE SUMMERTIME RIDGE WILL REMAIN POSITIONED OVER THE WESTERN CONUS...WHICH WOULD FACILITATE A COOLER SUMMER ALONG HIGHER THAN AVERAGE RAINFALL EVENTS. WE COULD EXPERIENCE A FEW OF THESE FRONTAL SYSTEMS DURING THE COURSE OF THE NEXT FEW WEEKS...WHICH AGAIN WOULD BE QUITE UNUSUAL DURING THE HEART OF THE SUMMER WEEKS. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AREA OF INCREASED MID LEVEL MOISTURE EXTENDING FROM OSAGE BEACH TO BRANSON...SO WILL CARRY VICINITY THUNDERSTORMS IN THE SPRINGFIELD TAF THROUGH THE AFTERNOON. HAVE ALSO CARRIED VICINITY SHOWERS FOR JOPLIN THROUGH THE AFTERNOON...BUT THINK BETTER CHANCES FOR THUNDERSTORM DEVELOPMENT WILL BE LATER TODAY WHEN SECOND BATCH OF MID LEVEL MOISTURE ASSOCIATED WITH CENTRAL PLAINS SHORTWAVE MOVES CLOSER TO THE AIRPORT. WILL CONTINUE VICINITY THUNDER FOR BOTH AIRPORTS THROUGH THE FORECAST PERIOD AS SECONDARY SHORTWAVE CLIPS THE CORNER OF MO. HATCH/TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 9, 12:20 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 PM CDT MON JUL 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF NICKELS AND WIND GUSTS 60 MPH. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. STORMS WILL BE MOST NUMEROUS ACROSS THE EASTERN OZARKS...ALONG AND EAST OF A LINE FROM ROLLA TO SPRINGFIELD TO CASSVILLE...THROUGH THE AFTERNOON. DISCUSSION: AS DAYTIME HEATING INTERACTS WITH INCREASING MOISTURE OVER THE AREA...SUFFICIENT DESTABILIZATION WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION ON TUESDAY. IF THE SYSTEM IMPACTS THE REGION DURING THE PEAK HEATING HOURS OF TUESDAY AFTERNOON...THEN SUFFICIENT INSTABILITY FOR STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING A CONTINUED CHANCE FOR THUNDERSTORMS. WHILE SEVERE WEATHER IS NOT EXPECTED ON WEDNESDAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM ROLLA TO CASSVILLE THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:28 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 9, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 54 min |
| Jul 9, 2:40 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 9, 3:26 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Greene, McDonald, Newton | 85 days |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 63 min |
| Jul 9, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| Jul 9, 4:18 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jul 9, 4:21 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 45 min |
| Jul 9, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 42 min |
| Jul 9, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 30 min |
| Jul 9, 6:50 PM CDT | Flash Flood Warning | SGF | Dade | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.